MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE

THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Model Number 201-90052
Medical Device Problem Codes Malposition of Device (2616); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that there was increased mobility of the pump when the tubing was moved.There was a loud vibrating noise from the rotation of the pump.The system's setting at the time was 3200 rpm with 1.7 lpm of flow.The motor was repositioned with the pump facing upright and tape was added to reinforce the pump position.Intermittent noise coming from the motor remained so the team performed a console and motor exchange.The patient tolerated the exchange extremely well and was hemodynamically stable throughout.However, a decoupling noise was heard after fitting the pump inside the new motor which resolved quickly after.The pump functioned well.There were no clinical or laboratory signs of hemolysis.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the report of increased mobility of the pedimag pump within the motor could not be confirmed as the pump was not returned for evaluation.Additionally, the evaluation was unable to confirm the report of noise from the pump.A specific cause for the reported events was unable to be conclusively determined through this evaluation.Multiple requests for additional information regarding this event were submitted to the account; however, no response has been received at this time.The pedimag pump was not returned for evaluation.Review of the device history record for the pedimag blood pump, lot #10118106/l08271-lb5, revealed no deviations from manufacturing or quality assurance specifications.The pedimag blood pump instructions for use (ifu) is currently available and contains the following additional warnings and cautions: ifu warning #12: frequent patient and device monitoring is recommended.Ifu caution #2: this device should only be used by persons thoroughly trained in extracorporeal circulation procedures.Ifu caution #8: ensure the blood pump is properly locked into the centrimag motor.Ifu caution #15: always have a spare blood pump, back-up console, motor, and accessories available for change out.The section titled ¿blood pump setup and operation¿ provides instructions for how to mount the blood pump on the motor.The following instructions are provided: to mount the blood pump on the centrimag motor, remove the blood pump from the inner tray and insert the blood pump into the motor receptacle.Place the bottom of the blood pump into the motor receptacle with the outlet port positioned in the large groove.Match the grooves on the periphery of the blood pump with the fittings on the motor receptacle.Rotate the blood pump counterclockwise until the blood pump locks securely into place.Thread the retaining screw clockwise to secure in place.The blood pump must be fully seated into the receptacle to function properly.The section titled ¿pre-bypass checklist¿ warns to check the blood pump for irregular motion and noise during priming.The section titled ¿emergency back-up equipment¿ states that a sterile back-up blood pump circuit and priming accessories must be available.The current revision of the instructions for use (ifu) can be found on the ifu page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
PEDIMAG BLOOD PUMP
Common Device Name
BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19233625
Report Number3003306248-2024-00479
Device Sequence Number20313377
Product Code QNR
UDI-Device Identifier07640135140634
UDI-Public(01)07640135140634(10)10118106(17)250522(11)231211
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K090051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2025
Device Model Number201-90052
Device Catalogue Number201-90052
Device Lot Number10118106
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age4 MO
Patient SexMale
Patient Weight7 KG